My 82 year old father has been in hospital where he has been treated for water retension in his legs & lungs. While having this treatment it was discovered his heart beat was low so had a pacemaker fitted and he is also waiting for heart surgery to correct a faulty valve, Being diagnosed after having angiogram & further investigation with camera down his throat. While in hospital he seemed to be improving at first but he is increasingly seeming very confused, has no energy and listless. He has always been able to look after himself and been in sound mind. The prescribed drugs he is taking are 'Bisoprolol', 'Ducosate' 'Fusosemide', 'Metolazone', 'Ramipril' & 'Spironolactone' I am worried about his deteriation & wonder if the drugs that are being taken are clausing these side effects. His appetite is good & noone at hospital explained to my father or family to be aware of any possible side effects.
If you could provide any help or related information about this i would be grateful. Thank You.
Hello Leah1 & welcome to the site. I am so sorry your father is suffering so badly. I am giving you a link to read about the interreactions of these drugs, & what these interreactions can cause. It does sound like he is having them. His doctor should be made aware of the fact that he was not like this before this treatment & that you feel if could possible be the meds causing it. Print this out if you have to, & show it to them. they may dismiss you completely, or you may find they may be very concerned & try something different or tell you they have no choice considering his condition at this time. If he is in the hospital he is under constant observation, but I totally undestand your concerns. I wish him well... https://www.drugs.com/interactions-check.php?drug_list=393-0,1146-0,1614-0,1989-0,2105-0,960-4222
People in this age group can decondition very quickly. It sounds like he has some pretty significant heart issues and has been through a lot. This coupled with increased time in bed weakens the elderly. They do seem to get confused in unfamiliar surroundings as was mentioned above. He may need to go for some physical rehabilitation after his hospital stay to strengthen his endurance again. Once he is home and in familiar surroundings, his memory should improve. also remember that it is very difficult to sleep well in the hospital and this can have an effect too. He was likely given some sedation for his procedures (angiography and endoscopy) and this can leave some temporary memory effects in the elderly which should get better in time.
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include Micromedex® (updated Oct 1st, 2018), Cerner Multum™ (updated Oct 2nd, 2018), Wolters Kluwer™ (updated Oct 2nd, 2018) and others. To view content sources and attributions, please refer to our editorial policy.